Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: H. H. Halberstam and H.-E. Richert
Title: Sieve methods
Additional book information: Academic Press, London, 1974, xiii + 364 pp., $26.00.

References [Enhancements On Off] (What's this?)

  • 1. E. Bombieri, Le grand crible dans la théorie analytique des nombres, Astérisque No. 18, Société Mathématique de France, Paris, 1974. MR 51 #8057. MR 371840
  • 2. E. Bombieri, On twin almost primes, Acta Arith. 28 (1975), 177-193; corrigendum, ibid., 28 (1976), 760-763. MR 396435
  • 3. E. Bombieri, The asymptotic sieve (to appear). MR 491570
  • 4. J. Chen, On the representation of a large even integer as the sum of a prime and a product of two primes, Sci. Sinica 16 (1973), 157-176. MR 434997
  • 5. P. X. Gallagher, A larger sieve, Acta Arith. 18 (1971), 77-81. MR 45 #214. MR 291120
  • 6. H. Halberstam and K. F. Roth, Sequences. I, Clarendon Press, Oxford, 1966. MR 35 #1565. MR 210679
  • 7. C. Hooley, Applications of sieve methods to the theory of numbers, Cambridge Tracts in Math., no. 70, Cambridge Univ. Press, London and New York, 1976. MR 404173
  • 8. H. Iwaniec, On the error term in the linear sieve, Acta Arith. 19 (1971), 1-30. MR 45 #5104. MR 296043
  • 9. H. Iwaniec, The half dimensional sieve, Acta Arith. 29 (1976), 69-95. MR 412134
  • 10. H. L. Montgomery and R. C. Vaughan, The large sieve, Mathematika 20 (1973), 119-134. MR 374060
  • 11. J. W. Porter, An improvement of the upper and lower bound functions of Ankeny and Onishi, Acta Arith. (to appear).
  • 12. P. M. Ross, On Chen's theorem that each large even number has the form p1 + p2 or P1 + P2P3, J. London Math. Soc. (2) 10 (1975), 500-506. MR 389816
  • 13. A. Selberg, Sieve methods, Proc. Sympos. Pure Math., vol 20, Amer. Math. Soc., Providence, R. I., 1971, pp. 311-351. MR 47 #3286. MR 567686
  • 14. A. Selberg, Remarks on sieves, Proc. Number Theory Conf. (Boulder, Colo., 1972), Univ. of Colorado, 1972, pp. 205-216. MR 50 #4457. MR 389802
  • 15. R. C. Vaughan, Mean value theorems in prime number theory, J. London Math. Soc. (2) 10 (1975), 153-162. MR 376567

Review Information:

Reviewer: H. L. Montgomery
Journal: Bull. Amer. Math. Soc. 82 (1976), 846-853
DOI: https://doi.org/10.1090/S0002-9904-1976-14180-8
American Mathematical Society